MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510870
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the biliary duct during a stone retrieval procedure performed on (b)(6) 2024.During the procedure, the tip of the basket detached before lithotripsy could be performed.A different device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of tip premature deployment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of tip premature deployment.Block h11: the returned trapezoid rx was analyzed, and a visual inspection observed that the basket tip was not returned, and the side car rx was pushback.The reported event was confirmed.Premature deployment of the tip cannot be seen during the product analysis; however, the device returning without the tip is evidence that it could have detached prematurely.The tip can detach prematurely due to the physician technique when grabbing the device from the thumb ring.If the thumb ring is grabbed with too much force, even with the basket closed, it can add stress to the wire causing the tip to detach.It was also observed that the side car was push back.This is most likely due to the technique used during preparation of the device.Manipulation of the thumb ring from the handle when preparing the device to be used can cause the working length to retract and push back the side car rx.Therefore, based on all available information, the most probable conclusion is adverse event related to procedure.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19228923
Report Number3005099803-2024-01988
Device Sequence Number17622279
Product Code LQC
UDI-Device Identifier08714729296386
UDI-Public08714729296386
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model NumberM00510870
Device Catalogue Number1087
Device Lot Number0033157258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown